A Finite Element Method for the Computational Modelling of Cohesive Cracks

Beitrag in einer Fachzeitschrift


Details zur Publikation

Autor(en): Mergheim J, Kuhl E, Steinmann P
Zeitschrift: International Journal For Numerical Methods in Engineering
Verlag: Wiley-Blackwell
Jahr der Veröffentlichung: 2005
Band: 63
Heftnummer: 2
Seitenbereich: 276-289
ISSN: 0029-5981


Abstract


The present contribution is concerned with the computational modelling of cohesive cracks in quasibrittle materials, whereby the discontinuity is not limited to interelement boundaries, but is allowed to propagate freely through the elements. In the elements, which are intersected by the discontinuity, additional displacement degrees of freedom are introduced at the existing nodes. Therefore, two independent copies of the standard basis functions are used. One set is put to zero on one side of the discontinuity, while it takes its usual values on the opposite side, and vice versa for the other set. To model inelastic material behaviour, a discrete damage-type constitutive model is applied, formulated in terms of displacements and tractions at the surface. Some details on the numerical implementation are given, concer ning the failure criterion, the determination of the direction of the discontinuity and the integration scheme. Finally, numerical examples show the performance of the method. Copyright © 2005 John Wiley & Sons, Ltd.



FAU-Autoren / FAU-Herausgeber

Mergheim, Julia PD Dr.
Professur für Computational Mechanics
Steinmann, Paul Prof. Dr.-Ing.
Lehrstuhl für Technische Mechanik


Autor(en) der externen Einrichtung(en)
Stanford University


Zitierweisen

APA:
Mergheim, J., Kuhl, E., & Steinmann, P. (2005). A Finite Element Method for the Computational Modelling of Cohesive Cracks. International Journal For Numerical Methods in Engineering, 63(2), 276-289. https://dx.doi.org/10.1002/nme.1286

MLA:
Mergheim, Julia, Ellen Kuhl, and Paul Steinmann. "A Finite Element Method for the Computational Modelling of Cohesive Cracks." International Journal For Numerical Methods in Engineering 63.2 (2005): 276-289.

BibTeX: 

Zuletzt aktualisiert 2018-21-07 um 20:23